Typically when a person starts taking medication or an antibiotic, it’s to help cure or fix something that is wrong. These items are supposed to be the solution to a person’s issues. However, in some rare cases, using medication or antibiotics will actually cause another issue to occur. This is the case with C. Diff.
C. Diff is the common name for the bacterium clostridium difficile. This bacterium tends to hide within the intestines and then is triggered by antibiotics. It can cause serious and life threatening infections. C. Diff is the most common in older adults, however, it’s been expanding out and is more common in younger individuals. About half a million people are getting infections from C. Diff every year and that number is on the rise.
C. Diff also leads to a lot of complications and other conditions. C. Diff will commonly cause Colitis, inflammation of the intestine or toxicity in the intestine/colon. One of the best ways to help protect yourself from C. Diff is to know the symptoms, so that quick treatment can be provided should it arrive.
People who are suffering from C. Diff may undergo some very different experiences. While some people may suffer from serious infections and scary symptoms, others may carry the bacteria within them spreading it while never realizing they have it at all! People with major infections will often need to be hospitalized. The following symptoms are likely for people with C. Diff:
The good news about treating C. Diff is that the symptoms tend to be pronounced. This means that it’s likely a person affected by it will quickly seek out medical attention. This is good because C. Diff infections progress quickly and what seems minor can quickly lead to serious lifelong health problems or death.
Prevention is a good measure to avoid C. Diff. While normally, preventative measures are on the patient, C. Diff tends to require the hospital or health care facility to take the measures. Proper sterilization measures and responsible use of antibiotics will always make C. Diff less likely.
When it comes to treatment, the first step is antibiotics. Some people may shake their head at this, since it’s other antibiotics which will trigger the C. Diff in the first place, but these different antibiotics will keep the C. Diff in control.
There is also the chance that surgery will be required. This is not minor surgery either. It’s for cases with severe symptoms and complications like organ failure, or an inflamed abdominal wall. It’s entirely possible parts of the organs or colon will have to be removed completely.
We just love sending fun emails!